Hail, Bannock
- When
- June 23, 4:32 PM MST to 4:38 PM MST
- Where
- Bannock County, Pocatello
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 42.867, -112.433
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 23, 2:20 PM MST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 320 PM MDT THU JUN 23 2005 .DISCUSSION... RADAR LOOP AND OBSERVATIONS SHOWING TOWERING CU/SHOWERS POPPING ACROSS THE SOUTHERN HIGHLANDS WITH ANOTHER AREA DEVELOPING ACROSS FAR NORTHERN ZONES. BEST INSTABILITY (LIS OF -9/CAPE) CURRENTLY OVER NORTHEAST ZONES (ZN19). EXPECT TWO MAIN AREAS OF CONVECTION INTO THE EVENING HOURS. THE FIRST OVER THE SOUTH-CENTRAL HIGHLANDS WHICH COULD DRIFT INTO THE THE SOUTHERN SNAKE PLAIN. ANOTHER AREA EXPECTED TO TRACK ACROSS THE UPPER SNAKE HIGHLANDS. DRIER SOUTHWEST FLOW ACROSS FCST/A ON SATURDAY ALTHOUGH STILL A THREAT OF ISOL THUNDERSTORMS ACROSS THE MTNS. PRECIP SHOULD BECOME MORE WIDESPREAD ON SUNDAY AFTERNOON AS PACIFIC UPPER LOW ALONG CA COAST TRACKS INLAND AND EJECTS NORTHEAST ACROSS AREA. DEEP SOUTHERLY FLOW AHEAD OF THIS FEATURE WILL BRING MOISTURE BACK INTO REGION. BY MONDAY...UNSEASONABLY COLD UPPER LOW (LATEST RUN MUCH DEEPER) FCST TO TRACK INTO AREA. COLD FRONT FCST TO SLIDE ACROSS EASTERN ID MIDDAY. THIS COULD BE A BIG SEVERE WX EVENT DEPENDING ON THE TIMING OF COOLING ALOFT AND SFC FRONT. GFS MAY BE A BIT OVERDONE ON AMPLITUDE OF TROF BUT THE TREND HAS BEEN TO GRADUALLY DEEPEN THIS WAVE. UPPER LOW (COLD POOL ALOFT) WILL TRACK SLOWLY ACROSS AREA ON TUESDAY SO LINGERING SHOWERS/THUNDERSTORMS INTO TUE EVENING. DRIER AIR MASS (ZONAL FLOW) TO PUSH ACROSS AREA FOR MID WEEK ALTHOUGH CAN NOT RULE OUT ISOLATED MTN THUNDERSTORM EACH AFTN AND EVENINGS. WINTHER && .AVIATION...ISOLD TSTMS WITH GUSTY WINDS POSSIBLE OVER AND NEAR HIGH TERRAIN THIS EVENING. OTHERWISE...NO SIGNIFICANT WEATHER NEXT 24 HOURS WITH PREVAILING VFR CONDITIONS. WINTHER && .PIH WATCHES/WARNING/ADVISORIES...NONE. && WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 500 AM MDT THU JUN 23 2005 IDZ017>025-031-032-241200- LOST RIVER/PAHSIMEROI-CACHE VALLEY/IDAHO PORTION- SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY- BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN- CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS- 500 AM MDT THU JUN 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING MAINLY ACROSS THE EASTERN HIGHLANDS. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN AND SNOW REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The Pocatello radar (KSFX), 34 km away, was scanning. The volume nearest the first event began at 23:32 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2005Every state in 2005This day in weather historyWarnings in Idaho, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455792.